Alert archive / Massachusetts / Areal Flood Warnings in 2020
Areal Flood Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Jun 28, 2020, 4:11 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2020, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 28, 2020, 5:06 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 3:50 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 28, 3:50 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 350 PM EDT Sun Jun 28 2020 .SYNOPSIS... A broad area of low pressure aloft will move over New England through midweek with another disturbance toward the end of the week. This will result in an unsettled pattern for the upcoming week with scattered showers and thunderstorms at times, but a washout is not expected. Warm and dry weather is expected for next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Severe Thunderstorm Watch 312 in effect until 8 pm. Rather unstable environment across SNE with MLCAPES 2000 J/kg, with effective bulk shear near 30 kt which is more than enough for organization and multicellular clusters. Expect scattered storms to continue to develop through the rest of the afternoon into early evening as mid level shortwave sweeps through. Most of the activity has been focused near and north of the Mass Pike as southerly wind maintaining a stabilizing influence near the south coast with barely any cu there. Scattered strong storms possible further south across northern CT, N RI and interior SE MA within main instability axis, especially along any outflow boundaries. Expect convection to gradually diminish this evening as boundary layer cooling commences. However, with mid level low dropping south into New Eng, scattered showers and a risk of an isolated t-storm will continue overnight. Otherwise, expect stratus and patchy fog to develop along the coast and spread inland tonight. Lows mostly mid/upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Monday into Monday night. Mid level low and associated cold pool moves south across SNE during Mon/Mon night. Steepening mid level lapse rates under the cold pool will result in 1000-2000 J/kg CAPE developing and expect another round of scattered showers and thunderstorms during the afternoon/evening. Wind field is weakening as the upper low moves overhead so not expecting organized storms with mainly pulse storm mode. Still can't rule out an isolated strong storm with hail given colder air aloft. Cooler day on Mon, especially in northern and eastern MA as N/NE wind develops in response to weak low pres near the south coast. Highs in the 70s here with 80-85 in the lower CT valley. Any scattered showers/t-storms will diminish during the evening, but can't rule out a brief shower/t-storm through the night with upper low overhead. Lows Mon night in the 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Highlights * Scattered to isolated diurnal shower and thunderstorm chances through midweek. Cooler than normal Tuesday, but some uncertainty on temperatures Wednesday. * Drier late in the week into next weekend. Monday night through Wednesday night... Omega block remains in place through at least the middle of the week. The ridge axis associated with the block extends roughly from the Southeastern US through the central Great Lakes and into northern Ontario. New England will have an upper low rotating over the region throughout this period. Expect daily shower and thunderstorm activity due to the upper low overhead. This will keep a -10 to -15 degree Celsius cold pool overhead at 500 hPa. The combination of the cold pool aloft with diurnal heating will result in scattered to isolated shower and thunderstorm activity. There is weak shear, generally 25 kts or less, within the 0-6 km layer during this timeframe, so storms will remain pulse like. This will result in many areas remaining dry, but there is 1 to 1.5 inches of PWATs in place. This could bring heavy rain in areas where showers/storms develop. Storms may be a bit more robust on Tuesday in comparison to Wednesday as mid level lapse rates are more supportive of stronger updrafts based on the GFS/NAM. The ECWMF/GEM guidance is not in line with the better mid level lapse rates on either day, so will need to keep an eye on things Tuesday. MUCAPE values range from a few hundred J/kg closer to the coast to 1500 J/kg in the interior. Tapered down precipitation chances during the night time hours and removed thunder chances after 06Z. The majority of the EPS members show little to no precipitation, but hard to remove precip chances completely with the upper low overhead. If there are any lingering showers leftover they will be diminishing and should be fairly light. Temperatures will be cooler than normal with onshore flow expected Monday night through Tuesday night. There is some uncertainty between the GFS and the ECMWF/GEM. The GFS keeps the onshore flow, while the ECMWF/GEM shifts flow to a southerly and westerly direction at 925 hPa. This appears to be a result of the upper low center rotating into northern New England with the ECWMF/GEM, whereas the GFS keeps it overhead. Due to the differences have stuck with the NBM guidance for temperatures. This keeps highs in the 70s across the region on Tuesday and Wednesday. There may be a few 80 degree readings across the CT River Valley. Thursday through Saturday... Upper low begins to breakdown as a jet digs from eastern Nunavut/northern Quebec and pushes the low offshore on Thursday. The upper low becomes a trough that digs offshore late on Thursday. Will still see the diurnal shower/storm chances on Thursday, but activity should be less widespread with the trough moving out. Start to see some differences amongst guidance for late in the week and into the weekend. A trough digs in from Quebec into northern New England on Friday. There are some timing and strength differences amongst guidance with the trough digging in. Will potentially see the ridge axis build into Quebec and the eastern Great Lakes, but this is dependent on the guidance. The GFS does this whereas the ECMWF/GEM keep the ridge in place over Ontario. Due to the differences this far out have kept the NBM guidance. This keeps the region drier with mild temperatures on Thursday, but a return to cooler than normal readings Friday through Saturday. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through 00z... Mainly VFR cigs, but sct t-storms with brief IFR, heavy rain and gusty winds, mainly away from south coast. Tonight...Moderate confidence. Sct showers and t-storms will dissipate this evening, but additional showers are possible overnight across eastern New Eng. Stratus and patchy fog with IFR/LIFR conditions expected to spread inland from the coast and will likely cover much of the region east of CT valley by late tonight. Monday...Moderate confidence. MVFR/IFR cigs slowly improving to VFR in the afternoon, but MVFR cigs likely persisting across eastern MA. Scattered showers and t-storms developing. Monday night...Moderate confidence. IFR stratus and patchy fog expected to redevelop but areal extent is uncertain. Chance showers. KBOS Terminal...Moderate confidence. Another round of t-storms possible later this afternoon. IFR stratus and patchy fog likely developing tonight. KBDL Terminal...Moderate confidence. Outlook /Tuesday through Friday/... Tuesday: Mainly MVFR, with local IFR possible. Chance SHRA. Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHRA. Wednesday: Mainly MVFR, with local VFR possible. Chance SHRA. Wednesday Night through Thursday: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Thursday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Friday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .MARINE... Winds and seas will remain below SCA thresholds through Mon night. Scattered showers/t-storms possible at times. Outlook /Tuesday through Friday/... Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Tuesday Night through Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Wednesday Night through Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Friday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC NEAR TERM...KJC SHORT TERM...KJC LONG TERM...BL AVIATION...KJC/BL MARINE...KJC/BL
Hazardous weather outlook, Jun 28, 4:44 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 444 AM EDT Sun Jun 28 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-290845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 444 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. There is a risk for scattered strong to severe thunderstorms this afternoon and evening. The main threat will be damaging straight-line wind. Some hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-290845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 444 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. There is a risk for scattered strong thunderstorms this afternoon and evening. The main threat will be straight-line wind in excess of 34 kt. Some hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 28, 2:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
250 PM EDT Sun Jun 28 2020
MAZ006-007-281945-
Eastern Essex MA-Western Essex MA-
250 PM EDT Sun Jun 28 2020
...STRONG THUNDERSTORMS IN ESSEX COUNTY...
At 247 PM EDT, Doppler radar was tracking strong thunderstorms over
Havehill, Groveland, and West Newbury, moving east at 15 mph.
Torrential downpours, frequent cloud to ground lightning, penny size
hail, and winds in excess of 30 mph will accompany these storms.
Locations impacted include...
Haverhill, Newburyport, Amesbury, Ipswich, Salisbury, Georgetown,
Boxford, Newbury, Groveland, Merrimac, Rowley and West Newbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4282 7085
4281 7087 4280 7083 4282 7082 4271 7077
4271 7079 4277 7082 4271 7082 4271 7106
4281 7108 4281 7107 4285 7104 4288 7088
TIME...MOT...LOC 1847Z 262DEG 14KT 4276 7097
FieldLocal storm report, Jun 28, 2:57 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
257 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE AND POWERLINES DOWN ON HIGHLAND AVE.
0130 PM HAIL WATERTOWN 42.37N 71.18W
06/28/2020 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
WATERTOWN SQUARE
0133 PM FLOOD WATERTOWN 42.37N 71.18W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT THE BOTTOM OF HOWARD STREET WITH ONE OF THE
MANHOLE COVERS STARTING TO FLOAT.
0137 PM FLOOD WALTHAM 42.39N 71.24W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
MAIN STREET FROM BEAL TO BOWKER ROAD FLOODED AND
IMPASSABLE.
0140 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING LEWIS TERRACE AT WASHINGTON STREET.
A SECOND TREE AND WIRES DOWN IN THE SAME AREA.
0144 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TWO CARS REMOVED FROM FLOOD WATERS NEAR 100 WALNUT
STREET.
0147 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
ADAMS STREET FLOODED AND IMPASSABLE FROM WATERTOWN TO
COTTAGE.
0148 PM FLOOD WOBURN 42.49N 71.16W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT OLYMPIA AND WILDWOOD ROAD.
0150 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
NEWTON PD RESPONDING TO NONANTUM ROAD AND CHARLESBANK
ROAD FOR A TREE DOWN ON THE ROAD.
0153 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREES CROSSING ROAD AND POWERLINES ON CARVER ROAD
0159 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN ON A BUILDING ON PERRY ROAD.
0159 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING THE ROAD ON BORDER STREET.
0200 PM HAIL JAMAICA PLAIN 42.31N 71.12W
06/28/2020 M0.75 INCH SUFFOLK MA PUBLIC
0200 PM TSTM WND DMG WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
POWERLINES DOWN AT CALUMET STREET
0201 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN AT THE 200 BLOCK OF WALNUT STREET
0208 PM TSTM WND DMG REVERE 42.42N 70.99W
06/28/2020 SUFFOLK MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON VEHICLE AND BLOCKING
RESERVOIR AVE.
0210 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
PLEASANT STREET, TREE DOWN AGAINST A HOUSE WITH WIRES
DOWN.
0214 PM FLOOD WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
CEDAR STREET FLOODING FOR 3-4 BLOCKS DUE TO CATCH
BASIN.
0230 PM FLOOD BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
WARWICK RD AT BEACON ST CLOSED DUE TO FLOODING.
0235 PM FLOOD BRIGHTON 42.35N 71.15W
06/28/2020 SUFFOLK MA AMATEUR RADIO
STREET FLOODING AT THE 90 BLOCK OF STRATHMORE ROAD.
0237 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/28/2020 SUFFOLK MA AMATEUR RADIO
TREE FELL ON ROAD NEAR GREEN LINE MBTA OUTBOUND TRACKS
NEAR HUNTINGTON AVE.
0242 PM TSTM WND DMG HULL 42.30N 70.90W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
DOWNED TREE AT 288 ATLANTIC AVE BY THE BASEBALL FIELD.
0245 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
LARGE TREE BRANCH DOWN BLOCKING ROCKLAND ROAD AT
MARTINS LANE.
&&
EVENT NUMBER BOX2001523 BOX2001536 BOX2001524 BOX2001525 BOX2001528
BOX2001529 BOX2001530 BOX2001526 BOX2001527 BOX2001531 BOX2001533
BOX2001534 BOX2001532 BOX2001539 BOX2001535 BOX2001537 BOX2001538
BOX2001540 BOX2001541 BOX2001542 BOX2001545 BOX2001544 BOX2001543
TGSpecial weather statement, Jun 28, 3:13 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
313 PM EDT Sun Jun 28 2020
MAZ013>016-282000-
Suffolk MA-Western Norfolk MA-Eastern Norfolk MA-
Southeast Middlesex MA-
313 PM EDT Sun Jun 28 2020
...BAND OF STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dover to Canton. Movement was northeast at 20
mph.
Torrential downpours, frequent cloud to ground lightning, pea size
hail, and winds in excess of 30 mph will accompany these storms.
Locations impacted include...
Boston, Quincy, Newton, Brookline, Weymouth, Braintree, Randolph,
Needham, Norwood, Milton, Stoughton, Dedham, Canton, Westwood,
Medfield and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4231 7103 4231 7104 4230 7105 4229 7102
4231 7102 4230 7099 4229 7100 4229 7101
4227 7099 4228 7095 4225 7096 4227 7092
4214 7109 4223 7133 4235 7111
TIME...MOT...LOC 1912Z 232DEG 19KT 4224 7128 4217 7110
FieldSpecial weather statement, Jun 28, 3:30 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
330 PM EDT Sun Jun 28 2020
CTZ002-282015-
Hartford CT-
330 PM EDT Sun Jun 28 2020
...STRONG THUNDERSTORM...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebury, or near Naugatuck, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
New Britain, Bristol, Southington, Farmington, Berlin and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4171 7282 4157 7278 4157 7280 4155 7282
4157 7283 4157 7285 4155 7285 4156 7288
4156 7295 4160 7293 4164 7294 4164 7298
4166 7299
TIME...MOT...LOC 1929Z 257DEG 9KT 4153 7310
ChaiSpecial weather statement, Jun 28, 3:47 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 347 PM EDT Sun Jun 28 2020 MAZ004-005-012-013-282030- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- Northern Worcester MA- 347 PM EDT Sun Jun 28 2020 ...STRONG THUNDERSTORM... At 347 PM EDT, Doppler radar was tracking a strong thunderstorm over Westborough, or near Shrewsbury, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Framingham, Waltham, Marlborough, Shrewsbury, Natick, Needham, Milford, Wellesley, Walpole, Westborough, Grafton, Sudbury, Ashland, Hopkinton, Northborough, Holliston, Wayland, Medway, Medfield and Weston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4242 7128 4216 7125 4217 7170 4233 7172 TIME...MOT...LOC 1947Z 264DEG 14KT 4227 7163 Chai
Local storm report, Jun 28, 4:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
408 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE AND POWERLINES DOWN ON HIGHLAND AVE.
0130 PM HAIL WATERTOWN 42.37N 71.18W
06/28/2020 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
WATERTOWN SQUARE
0133 PM FLOOD WATERTOWN 42.37N 71.18W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT THE BOTTOM OF HOWARD STREET WITH ONE OF THE
MANHOLE COVERS STARTING TO FLOAT.
0137 PM FLOOD WALTHAM 42.39N 71.24W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
MAIN STREET FROM BEAL TO BOWKER ROAD FLOODED AND
IMPASSABLE.
0140 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING LEWIS TERRACE AT WASHINGTON STREET.
A SECOND TREE AND WIRES DOWN IN THE SAME AREA.
0144 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TWO CARS REMOVED FROM FLOOD WATERS NEAR 100 WALNUT
STREET.
0147 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
ADAMS STREET FLOODED AND IMPASSABLE FROM WATERTOWN TO
COTTAGE.
0148 PM FLOOD WOBURN 42.49N 71.16W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT OLYMPIA AND WILDWOOD ROAD.
0150 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
NEWTON PD RESPONDING TO NONANTUM ROAD AND CHARLESBANK
ROAD FOR A TREE DOWN ON THE ROAD.
0153 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREES CROSSING ROAD AND POWERLINES ON CARVER ROAD
0159 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN ON A BUILDING ON PERRY ROAD.
0159 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING THE ROAD ON BORDER STREET.
0200 PM HAIL JAMAICA PLAIN 42.31N 71.12W
06/28/2020 M0.75 INCH SUFFOLK MA PUBLIC
0200 PM TSTM WND DMG WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
POWERLINES DOWN AT CALUMET STREET
0201 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN AT THE 200 BLOCK OF WALNUT STREET
0208 PM TSTM WND DMG REVERE 42.42N 70.99W
06/28/2020 SUFFOLK MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON VEHICLE AND BLOCKING
RESERVOIR AVE.
0210 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
PLEASANT STREET, TREE DOWN AGAINST A HOUSE WITH WIRES
DOWN.
0214 PM FLOOD WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
CEDAR STREET FLOODING FOR 3-4 BLOCKS DUE TO CATCH
BASIN.
0230 PM FLOOD BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
WARWICK RD AT BEACON ST CLOSED DUE TO FLOODING.
0235 PM FLOOD BRIGHTON 42.35N 71.15W
06/28/2020 SUFFOLK MA AMATEUR RADIO
STREET FLOODING AT THE 90 BLOCK OF STRATHMORE ROAD.
0237 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/28/2020 SUFFOLK MA AMATEUR RADIO
TREE FELL ON ROAD NEAR GREEN LINE MBTA OUTBOUND TRACKS
NEAR HUNTINGTON AVE.
0242 PM TSTM WND DMG HULL 42.30N 70.90W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
DOWNED TREE AT 288 ATLANTIC AVE BY THE BASEBALL FIELD.
0245 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
LARGE TREE BRANCH DOWN BLOCKING ROCKLAND ROAD AT
MARTINS LANE.
0356 PM HAIL EASTHAMPTON 42.27N 72.68W
06/28/2020 M1.50 INCH HAMPSHIRE MA PUBLIC
FORWARDED BY MEDIA.
0358 PM HAIL EASTHAMPTON 42.27N 72.68W
06/28/2020 M1.75 INCH HAMPSHIRE MA PUBLIC
FORWARDED BY MEDIA.
&&
EVENT NUMBER BOX2001523 BOX2001536 BOX2001524 BOX2001525 BOX2001528
BOX2001529 BOX2001530 BOX2001526 BOX2001527 BOX2001531 BOX2001533
BOX2001534 BOX2001532 BOX2001539 BOX2001535 BOX2001537 BOX2001538
BOX2001540 BOX2001541 BOX2001542 BOX2001545 BOX2001544 BOX2001543
BOX2001547 BOX2001546
TGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:51 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jun 28, 1:10 PM EDT | Special Weather Statement | BOX | Hampshire | 50 min |
| Jun 28, 1:19 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Jun 28, 1:26 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 64 min |
| Jun 28, 1:31 PM EDT | Special Marine Warning | BOX | 89 min | |
| Jun 28, 1:39 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | BOX | Franklin | 63 min |
| Jun 28, 1:49 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 116 min |
| Jun 28, 1:58 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Jun 28, 2:23 PM EDT | Areal Flood Warning | BOX | Franklin, Hampshire | 2 hr |
| Jun 28, 2:32 PM EDT | Special Weather Statement | BOX | Suffolk | 58 min |
| Jun 28, 2:45 PM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Jun 28, 2:50 PM EDT | Special Weather Statement | BOX | Essex | 55 min |
| Jun 28, 3:02 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 35 min |
| Jun 28, 3:03 PM EDT | Flash Flood Warning | BOX | Norfolk, Plymouth, Suffolk | 117 min |
| Jun 28, 3:07 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jun 28, 3:13 PM EDT | Special Weather Statement | BOX | Norfolk | 47 min |
| Jun 28, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 59 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | BOX | Middlesex | 43 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 58 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 51 min |
| Jun 28, 4:46 PM EDT | Special Weather Statement | BOX | Hampden | 44 min |
| Jun 28, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 62 min |
| Jun 28, 5:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 58 min |
| Jun 28, 5:04 PM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Worcester | 116 min |
| Jun 28, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 55 min |
| Jun 28, 5:17 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 58 min |
| Jun 28, 5:28 PM EDT | Special Weather Statement | BOX | Nantucket | 62 min |
| Jun 28, 5:34 PM EDT | Flash Flood Warning | BOX | Worcester | 108 min |
| Jun 28, 6:00 PM EDT | River Flood Warning | BOX | Norfolk, Suffolk | 2 hr |
| Jun 28, 6:04 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 56 min |
| Jun 28, 6:20 PM EDT | Special Weather Statement | BOX | Hampshire | 40 min |
| Jun 28, 6:23 PM EDT | Flash Flood Warning | BOX | Worcester | 83 min |
| Jun 28, 6:35 PM EDT | Special Weather Statement | BOX | Norfolk | 55 min |
| Jun 28, 6:56 PM EDT | Areal Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 2 hr |
| Jun 28, 6:59 PM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jun 28, 7:01 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Jun 28, 7:20 PM EDT | Areal Flood Warning | BOX | Worcester | 115 min |
| Jun 28, 3:30 PM EDT | Special Weather Statement | BOX | 45 min | |
| Jun 28, 4:33 PM EDT | Special Weather Statement | BOX | 42 min |
Nearby
Areal Flood Warnings in Massachusetts, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.